Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 80, NWS Jacksonville, FL

May 26, 2007Gilchrist County, Suwannee County, Florida

NWS Jacksonville, FL issued this red flag warning at May 26, 2007, 3:17 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at May 26, 2007, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2007, 3:17 AM EDT (07:17 UTC)
In effect from
May 26, 2007, 1:00 PM EDT
Expired
May 26, 2007, 6:00 PM EDT
In force
5 hr
Issued by
NWS Jacksonville, FL

Counties Gilchrist County, FL, Suwannee County, FL

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2007-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 69 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2007-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
69 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1160 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KJAX 260717
RFWJAX

RED FLAG WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
317 AM EDT SAT MAY 26 2007

FLZ020>022-035-036-040-262100-
/O.NEW.KJAX.FW.W.0080.070526T1700Z-070526T2100Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION-
317 AM EDT SAT MAY 26 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON DUE TO DISPERSIONS AND LOW RH...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM TO 5 PM EDT THIS
AFTERNOON. 

HIGH PRESSURE WILL CONTINUE TO ALLOW FOR RH VALUES NEAR CRITICAL
LEVELS THIS AFTERNOON...GENERALLY WEST OF INTERSTATE 75. THIS
COMBINED WITH DISPERSION VALUES AROUND 75 REQUIRES A RED FLAG WARNING.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

DEESE
1 follow-up statement
000 
WWUS82 KJAX 261842 AAA
RFWJAX

RED FLAG WARNING...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 PM EDT SAT MAY 26 2007

FLZ020>022-035-036-040-271000-
/O.NEW.KJAX.FW.A.0085.070527T1700Z-070527T2200Z/
/O.EXT.KJAX.FW.W.0080.000000T0000Z-070526T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST-ALACHUA-MARION-
242 PM EDT SAT MAY 26 2007

...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON
DUE TO LOW RHS AND STRONG EAST WINDS...
...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON DUE TO LOW RHS
AND STRONG EAST WINDS...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT SUNDAY AFTERNOON. THE RED FLAG
WARNING IS NOW IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. 

THIS AFTERNOON AND AGAIN SUNDAY AFTERNOON...EAST WINDS OF 15 MPH
WILL COMBINE WITH BRIEF DURATIONS OF RELATIVE HUMIDITY BELOW 35
PERCENT ALONG THE I-75 CORRIDOR OF NORTHEAST FLORIDA.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

FOR ADDITIONAL FIRE WEATHER INFORMATION...VISIT THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT
WWW.SRH.NOAA.GOV/JAX/FIREWX.SHTML.

$$

HESS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at May 26, 2:42 AM EDT, 35 minutes earlier.

Area forecast discussion, May 26, 2:42 AM EDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 AM EDT SAT MAY 26 2007

.SHORT TERM...1025+ MB SURFACE HIGH IS POSITIONED OFFSHORE THE MID-
ATLANTIC STATES WITH UPPER HIGH CENTERED OVER THE SOUTHEAST UNITED
STATES...AND A WEAK UPPER LOW EXTENDING FROM EXTREME EASTERN GULF
OF MEXICO ACROSS CENTRAL AN SOUTHERN FLORIDA PENINSULA. MEAN LAYER
RIDGE IS FORECAST TO ESTABLISH OVER THE LOCAL AREA THROUGH
MONDAY...RESULTING IN DRIER AND MORE STABLE CONDITIONS. CANNOT
RULE OUT ISOLATED COASTAL SHOWERS MOVING ONSHORE THIS MORNING
BEFORE DISSIPATING...AS CURRENT RADAR TRENDS REFLECT THIS. OTHERWISE...
A DRY FORECAST IS EXPECTED INTO EARLY NEXT WEEK.

LOW-LEVEL RIDGE WILL SLOWLY APPROACH FROM THE NORTH...WITH
SUBSEQUENT DECREASE OF PRESSURE GRADIENT. THUS...WILL CAP WINDS
AT 15 MPH (BREEZY WORDING). A WEAKENING ONSHORE GRADIENT WILL ALSO
INCREASE NIGHTTIME/EARLY MORNING FOG COVERAGE. EASTERLY FLOW WILL
CONTINUE TO FOCUS SMOKE PLUMES TO THE WEST...POSSIBLY SHIFT TO
THE SOUTHWEST AT NIGHT IN RESPONSE TO WEAK NORTHERLY DRAINAGE
FLOW.

.LONG TERM (TUE THRU FRI)...MEAN LAYER RIDGE WILL DOMINATE THE
SOUTHEAST AND MID-ATLANTIC REGIONS ON TUESDAY...RESULTING IN DRY
AND STABLE CONDITIONS ACROSS JAX CWA. LOW-LEVEL RIDGE WILL LIKELY
POSITION JUST NORTH OF THE AREA...WITH LOW-LEVEL ONSHORE FLOW
LIKELY BRINGING SCATTERED CLOUDS. WILL INTRODUCE SLIGHT CHANCE
POPS FOR WEDNESDAY FOR THE INTERIOR COUNTIES AS MEAN LAYER RIDGE
BEGINS TO LOSE GRIP OVER THE LOCAL AREA...WITH AFTERNOON HEATING
INTERACTING WITH SEA-BREEZE INTRUSION TO FOCUS ISOLATED SHOWERS
AND THUNDERSTORMS ACROSS THE INTERIOR. RAIN CHANCES WILL INCREASE
THURSDAY AND FRIDAY AS INCREASING EASTERLY FLOW PROVIDES INFLUX OF
MOISTURE AND INSTABILITY... AND THESE FEATURES WILL INTERACT WITH
SEA-BREEZE EFFECTS AND APPROACH OF WEAK MID-LEVEL DISTURBANCES.

&&

.AVIATION...BEGINNING TO SEE QUITE A GRADIENT ALONG THE COASTAL LAND
INTERFACE WITH 10 MPH WINDS ALONG THE IMMEDIATE COAST AND NEAR CALM
CONDITIONS JUST INLAND. THIS HAS ALLOWED SOME MVFR REDUCTIONS TO
VSBY AT A FEW OF THE TAF SITES AND THIS LOOKS TO CONTINUE THROUGH
DAYBREAK. MODELS CONTINUE TO SHOW PLENTIFUL MOISTURE UP TO 850 MB
WITH SIGNIFICANT DRYING ABOVE. THIS WILL LEAD TO ANOTHER ROUND OF
STRATO CU DEVELOPMENT THIS MORNING AND GRADUALLY SPREADING INLAND BY
16Z. AT THIS TIME...BELIEVE CONDITIONS WILL BE PREDOMINATELY
SCT...ESPECIALLY DURING THE AFTERNOON HOURS AFTER THE PASSAGE OF THE
SEABREEZE.

&&

.MARINE...7 FT SEAS REMAIN AT BUOY 41012 AND IN GOOD AGREEMENT
WITH WAVE WATCH GUIDANCE . WILL HOLD ONTO SCA FOR THE ENTIRE SPAN
OF THE WATERS FOR THE INITIAL PERIOD AND DROP THE NEARSHORE
PORTION BY 00Z TONIGHT. EASTERLIES WILL REMAIN WITH US FOR THE
NEXT 7 TO 10 DAYS BUT MORE MODEST THAN IN RECENT DAYS WITH 10 TO
15 KNOTS GENERALLY IN STORE. SEAS WILL COME DOWN TO BELOW ADVISORY
LEVELS BUT WILL NOT FALL BELOW 6 FT FOR THE FORESEEABLE FUTURE DUE
TO PERSISTENT SWELL ACTION. ALTHOUGH WINDS AND SEAS WILL SUBSIDE
TODAY...STILL FEEL THAT WITH THE HOLIDAY WEEKEND AND PERSISTENT
SWELLS A HIGH RISK OF RIP CURRENTS IS WARRANTED FOR THE FLORIDA
PORTION.

&&

.FIRE WEATHER...AS HAS BEEN THE CASE THE PAST FEW DAYS...TODAY
WILL BE A VERY CLOSE CALL. AFTER LOOKING AT THE DISPERSION VALUES
WHICH WILL BE NEAR 75 TODAY...WILL HOIST A RED FLAG FOR AREAS WEST
OF INTERSTATE 75 WHERE RH VALUES WILL FALL TO 35%. VALUES REMAIN
FAIRLY SIMILAR THROUGH THE MEMORIAL DAY WEEKEND WITH LESS IN THE
WAY OF WIND AND THUS NO WATCHES OR WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  86  59  87  61 /  10  10  10   0
SSI  80  67  79  70 /  20  20  10  10
JAX  82  61  84  62 /  10  10  10  10
SGJ  79  67  81  69 /  20  20  10  10
GNV  85  61  86  62 /  10   0  10  10
OCF  85  61  87  63 /  10   0  10  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM TO 5 PM EDT THIS AFTERNOON FOR
     ALACHUA-COLUMBIA-GILCHRIST-HAMILTON-MARION-SUWANNEE.

GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SUNDAY FOR ALTAMAHA SOUND GA
     TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-FERNANDINA
     BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-ST
     AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ALTAMAHA
     SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-FERNANDINA BEACH
     TO ST AUGUSTINE FL OUT 20 NM-ST AUGUSTINE TO FLAGLER BEACH
     FL OUT 20 NM.

&&

ZAPPE/DEESE
Hazardous weather outlook, May 25, 8:20 PM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
820 PM EDT FRI MAY 25 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-260935-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
820 PM EDT FRI MAY 25 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...LARGE WILDFIRES CONTINUE ACROSS PORTIONS OF SOUTHEAST GEORGIA...
...ELEVATED RISK OF RIP CURRENTS THROUGH THE WEEKEND...

.FIRE AND SMOKE IMPACT...
SEVERAL LARGE WILDFIRES CONTINUE ACROSS THE AREA WITH EASTERLY WINDS
PUSHING SMOKE TO THE WEST OF THE FIRES. RESIDENTS ARE URGED TO
FOLLOW THE ADVICE OF LOCAL AUTHORITIES. PEOPLE WITH RESPIRATORY
PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN AREAS WITH THICK
SMOKE. A HIGH FIRE DANGER WILL EXIST OVER INTERIOR NORTHEAST FLORIDA
THIS AFTERNOON DUE TO LOW HUMIDITY AND STRONG EAST WINDS.

.RIP CURRENT IMPACT...
A HIGH RISK OF RIP CURRENTS IS EXPECTED AT AREA BEACHES THROUGH THIS
EVENING. STRONG ONSHORE WINDS AND BREAKERS OF 4 TO 6 FEET ARE
EXPECTED...SLOWLY DECREASING THROUGH THE WEEKEND. MINOR BEACH
EROSION WILL BE POSSIBLE NEAR THE TIMES OF HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SMOKE FROM WILDFIRES WILL CONTINUE TO AFFECT AREAS TO THE WEST OF
THE FIRES DUE TO THE PERSISTENT EASTERLY FLOW THROUGH THE PERIOD.

DUE TO ONSHORE WINDS AND EASTERLY SWELLS...AN ELEVATED RISK OF RIP
CURRENTS IS EXPECTED THROUGH THE WEEKEND. SURF CONDITIONS WILL
REMAIN ELEVATED WITH BREAKERS UP TO 6 FEET POSSIBLE THIS WEEKEND
MAINLY SOUTH OF ST. AUGUSTINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

ARS/MMH

In the hours before

Special weather statement, May 26, 3:00 AM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
300 AM EDT SAT MAY 26 2007

FLZ020>023-GAZ149-150-162>164-270000-
ATKINSON-BAKER-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-SUWANNEE-
WARE-
300 AM EDT SAT MAY 26 2007

...HEAVY SMOKE WILL CONTINUE TO AFFECT PORTIONS OF INTERIOR SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA...

EASTERLY WINDS WILL CONTINUE TO FOCUS THE SMOKE TO THE WEST OF THE
ONGOING WILDFIRES IN SOUTHEAST GEORGIA AND NORTHEAST FLORIDA...WITH
THE LARGEST WILDFIRES CONTINUING IN CENTRAL WARE...WESTERN CHARLTON
AND EASTERN CLINCH COUNTIES OF SOUTHEAST GEORGIA. THE MAIN IMPACTED
AREAS CONTINUE FROM THE FARGO AREA IN SOUTHERN CLINCH COUNTY
EXTENDING NORTH ALONG U.S. HIGHWAY 441 THROUGH HOMERVILLE. THE SMOKE
WILL ALSO IMPACT STRETCHES OF U.S. HIGHWAY 84...HIGHWAY 129...
INTERSTATE 75 AND SOME SECONDARY ROADS IN SOUTH GEORGIA. ACROSS
NORTHEAST FLORIDA...AREAS GENERALLY ALONG AND NORTH OF INTERSTATE 10
FROM NEAR LAKE CITY AND WESTWARD MAY EXPERIENCE REDUCED VISIBILITIES.

VISIBILITY REDUCTIONS OF LESS THAN 2 MILES ARE POSSIBLE DUE TO THE
SMOKE ESPECIALLY FROM NEAR JENNINGS TO JASPER...STATENVILLE...AND
HOMERVILLE.

THICK SMOKE MAY NECESSITATE TEMPORARY ROAD CLOSURES. PEOPLE WITH
RESPIRATORY PROBLEMS AND THE ELDERLY SHOULD REMAIN INDOORS IN THOSE
AREAS WITH THICK SMOKE. MOTORISTS SHOULD USE EXTREME CAUTION AND LOW-
BEAM HEADLIGHTS WHEN DRIVING THROUGH THE SMOKE.

ECZ

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:48 AM EDTCoastal Flood StatementJAXFlagler, Nassau16 hr
May 26, 2:42 PM EDTFire Weather WatchJAXGilchrist, Suwannee12 hr

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.